Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 10, 2001, 6:00 PM MDT for Salt Lake County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 6:00 PM MDT (00:00 UTC)
- Expired
- Jul 10, 2001, 6:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Salt Lake County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 110002 SVRSLC UTC035-110030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 PM MDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SALT LAKE COUNTY IN UTAH THIS INCLUDES THE CITIES OF...MURRAY...SALT LAKE CITY...SANDY... WEST VALLEY CITY * UNTIL 630 PM MDT * AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF WEST JORDAN...OR ABOUT 9 MILES WEST OF SANDY...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER MURRAY...4 MILES SOUTHEAST OF TAYLORSVILLE AT 605 PM MDT OVER SUGARHOUSE AT 610 PM MDT OVER HOLLADAY AT 615 PM MDT OVER SALT LAKE CITY AT 620 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4061 11208 4048 11191 4070 11161 4084 11199
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:45 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 10, 2:45 PM MDT, 3 hours 15 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 PM MDT TUE JUL 10 2001 CORRECTION FOR CODED PROBABILITIY OF PRECIPITATION SYNOPSIS...THE VERY MOIST AIR MASS OVER UTAH TONIGHT WILL BEGIN DRYING SLOWLY WEDNESDAY AND THURSDAY. DISCUSSION...CONVECTION STARTED POPPING EARLY TODAY AND EXPECT FAIRLY WIDESPREAD ACTIVITY TO CONTINUE THROUGH THE EVENING. INITIAL ACTIVITY IN SOUTHERN UT SHOWED VERY LITTLE MOVEMENT WHICH WAS THE FINAL KEY IN ISSUING A FLASH FLOOD WATCH FOR ABOUT THE SOUTHERN HALF OF OUR AREA. THOSE IN THE NORTH ARE GENERALLY MOVING A BIT BUT LOCALLY HEAVY RAIN IS STILL LIKELY THROUGH THE EARLY EVENING HOURS. BIGGEST QUESTION FOR THE EVENING IS THE CHANCE WE WILL GET TO CLOUDY TO KEEP THE STRONGER ACTIVITY GOING. FOR NOW NO CHANGES PLANNED FOR THE EVENING PERIOD. THERE SHOULD BE A LITTLE DRYING FOR TOMORROW...MAINLY OVER THE SOUTHWEST AND NORTHEAST. EVEN THERE IT WILL REMAIN MOIST ENOUGH FOR SCATTERED CONVECTION BUT THE RISK OF HEAVY RAINS WILL BE REDUCED. THEN THE AVN IS BRINGING ANOTHER SURGE OF MOISTURE NORTH INTO THE AREA THURSDAY ASSOCIATED WITH ANOTHER SHORTWAVE THAT APPEARS TO EVOLVE FROM AN EASTERLY WAVE. THE CURRENT TRACK ON THIS IS MORE FOR THE MOUNTAINS AND EASTERN HALF OF THE AREA BUT IT DOES HAVE JUST ENOUGH OF A NORTHWEST DIRECTION THAT IT WILL SPREAD SOME MOISTURE BACK INTO NORTHWEST UT AFTER MOSTLY MISSING THE SOUTHWEST. THE SHORTWAVE ITSELF DOESNT GET TO THE NORTH UNTIL LATE THU NIGHT WHICH IS BEYOND THE CURRENT SHORT RANGE FORECAST. NOT CONFIDENT ENOUGH IN THE EXISTENCE OR TRACK OF THE IMPULSE TO PUT A GHOST PERIOD IN SO WE WILL WAIT AND DEAL WITH THIS FEATURE IN A LATER PACKAGE IF THE MODELS CONTINUE TO SHOW IT. THE TREND IN THE EXTENDED WILL BE FOR FAIRLY RAPID DRYING IN SOUTHWEST FLOW AS AN UPPER LEVEL LOW SETTLES INTO THE PACIFIC NORTHWEST. THAT WILL ALSO KEEP OUT TEMPERATURES FROM SKYROCKETING BUT IT WILL STILL BE SLIGHTLY ABOVE NORMAL FOR MOST OF THE PERIOD. THERE IS A COLD FRONT INDICATED IN THE MODELS OVER SOUTHERN ID BY MONDAY AFTERNOON BUT IT MAKES VERY LITTLE PROGRESS SOUTHWARD UNTIL ABOUT TUESDAY EVENING. SO IT DOESNT LOOK LIKE IT WILL PROVIDE ANY COOLING DURING THIS PERIOD. SLC 6442 CDC 6332 SANDERS .SLC...FLASH FLOOD WATCH SOUTHERN UT UNTIL 04Z THIS EVENING.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:58 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 32 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.